Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 31, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 2, 2006, 2:58 PM MDT for Hudspeth County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2006, 2:58 PM MDT (20:58 UTC)
- Expired
- Aug 2, 2006, 3:30 PM MDT
- In force
- 32 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 415 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:44 PM MDT, 14 minutes earlier.
Area forecast discussion, Aug 2, 2:44 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 244 PM MDT WED AUG 2 2006 .SYNOPSIS... ABUNDANT MOISTURE REMAINS ACROSS THE AREA WHICH WILL LEAD TO SCATTERED THUNDERSTORMS THIS EVENING. LOCALLY HEAVY RAINFALL IS AGAIN POSSIBLE THIS EVENING. AFTER TODAY A SLOW DRYING TREND WILL BEGIN...BUT THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH THE FIRST PART OF NEXT WEEK. TEMPERATURES WILL START A LITTLE BELOW NORMAL TOMORROW AND WILL SLOWLY RISE TO NORMAL LEVELS BY THE WEEKEND. && .DISCUSSION... THE UPPER LOW THAT HAS GIVEN US ALMOST A WEEK OF EXCESSIVE RAINFALL IS FINALLY ABOUT TO FADE AWAY...BUT TO REPLACE IT WILL BE ANOTHER UPPER LOW TO OUR SOUTH...BUT MORE ON THAT IN A MINUTE. IN THE SHORT TERM WE WILL SEE MORE AFTERNOON AND EVENING THUNDERSTORMS AS ABUNDANT MOISTURE CONTINUES TO REMAIN IN THE REGION. PWS THIS MORNING ARE RUNNING ABOUT 150 PERCENT OF NORMAL. CURRENT STORM MOTION LOOKS TO BE FROM THE NORTHEAST TO THE SOUTHWEST...SO STORMS THAT FORM ON THE SACS WILL WORK THEIR WAY IN THE DIRECTION OF EL PASO. WELL SEE IF THE STORM CAN WORK THAT FAR ACROSS THE LOWER ELEVATIONS. AS I SAID BEFORE THE ONE UPPER LOW WILL BE REPLACED BY ANOTHER UPPER LOW. THIS SECOND UPPER LOW WILL FORM TO THE SOUTHEAST OF EL PASO. THE LOW WILL BE CAUGHT UP IN THE EASTERLIES AND THAT WILL MOVE IT JUST TO OUR SOUTH THEN INTO ARIZONA BY FRIDAY. AS THE LOW COMES ACROSS IT WILL GIVE US ANOTHER CHANCE FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ON THURSDAY. BY FRIDAY THE ETA SAYS THE MOISTURE PLUME WILL BE PUSHED OFF INTO ARIZONA WHILE THE GFS SAYS WE WILL BE ON THE EASTERN SIDE OF THE PLUME...BUT STILL VERY MOIST. IVE GONE THE MIDDLE GROUND BY BEGINNING TO TRIM BACK POPS OUT EAST FIRST AND THEN STILL KEEPING THEM SCATTERED OUT WEST. OUR DRYING TREND SHOULD ALLOW US TO DISCONTINUE THE FLASH FLOOD WATCH EITHER TONIGHT OR LATE ON THURSDAY. BY THE WEEKEND MOST OF THE MOISTURE PLUME WILL BE TO OUR WEST...BUT WE WILL CONTINUE TO SEE ENOUGH MOISTURE TO KEEP ISOLATED POPS IN THE FORECAST THROUGH THE FIRST PART OF NEXT WEEK. TEMPERATURES TOMORROW WILL CONTINUE TO RUN A FEW DEGREES BELOW NORMAL WITH THE CLOUDS AND MOISTURE. AS THE MOISTURE BEGINS TO MOVE TO OUR WEST WE WILL BEGIN TO SEE A SLOW WARMING TREND AND WILL SEE TEMPERATURES BACK UP TO SEASONAL NORMALS BY THE WEEKEND. && .AVIATION...01/18Z-02/18Z GENERALLY SCT050 SCT-BKN100-150 AGL WITH SCATTERED SHOWERS AND THUNDERSTORMS 21Z-05Z WITH MVFR VSBY AND CIGS NEAR STORMS WITH ISOLATED AREAS OF IFR CONDITIONS IN VERY LOCALIZED HEAVY RAINFALL. ACTIVITY LESS NUMEROUS AND INTENSE THAN YESTERDAY AND BECOMING MORE ISOLATED NORTH OF KTCS AND WEST OF KDMN. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 91 70 90 69 / 40 40 40 30 30 SIERRA BLANCA TX 58 89 65 85 66 / 40 40 40 30 30 LAS CRUCES 67 91 67 90 69 / 40 40 40 30 30 ALAMOGORDO 64 88 65 90 67 / 30 40 40 40 30 CLOUDCROFT 47 68 48 67 48 / 30 50 40 40 30 TRUTH OR CONSEQUENCES 64 89 64 90 67 / 30 40 40 40 40 SILVER CITY 60 82 59 78 60 / 40 40 40 40 40 DEMING 62 90 64 89 66 / 40 40 40 40 40 LORDSBURG 60 89 63 87 65 / 40 40 40 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... 15
Hazardous weather outlook, Aug 2, 10:29 AM MDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1029 AM MDT WED AUG 2 2006 NMZ022>025-030>032-TXZ055-056-031630- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1029 AM MDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT THE THREAT OF HEAVY RAIN ACROSS THE AREA IS AGAIN POSSIBLE TODAY. SCATTERED THUNDERSTORMS COULD PRODUCE ONE TO THREE INCHES OF RAINFALL. MUCH OF THE AREA HAS RECEIVED ABUNDANT RAINFALL DURING THE LAST WEEK...SO HEAVY RAINFALL OVER SATURATED GROUND COULD LEAD TO EXCESSIVE RUNOFF AND FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HEAVY RAINFALL THREAT WILL SLOWLY DIMINISH DURING THE WEEK AS THE MAIN MOISTURE PLUME MOVES WEST OF THE AREA. SCATTERED TO ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.